Why do I pee out meth crystals

What to do if there is a fire - how do I help? Part 1

This blog entry is an excerpt from the book "High Sein - Ein Aufklärungsbuch" by Jörg Böckem and Henrik Jungaberle. "Being high" is a book that does not want to patronize, but rather to inform.

Emergency help with drug use - what to do if there is a fire? Part 1

If a stranger, a friend or a friend collapses in front of our eyes or lies twitching all over in one's own vomit, one can panic. But something like that happens again and again, every weekend, in a club, at a festival or at a party. It is all the more important to keep calm in such a situation. Knowing what to do in the event of an overdose, circulatory collapse or the like can save lives - that of strangers and that of friends. Basically, it is better to call the doctor too early than too late! But what to doto Help is coming?

This blog post is no substitute for a first aid course! It is designed to teach simple basic rules and skills that can be useful in medical emergencies involving drugs.

Drugs can be roughly divided into two groups according to their effect: stimulating (upper) and calming substances (downer). Hallucinogens can have both stimulating and calming effects. One drug group activates the mind and body, the other makes you sleepy and drowsy, that is, with stimulating substances, physical and mental overexcitation is in the foreground, with calming substances, damping. This in turn means that overdoses have different consequences depending on the substance and may require different relief measures.

If substances are mixed or consumed in parallel, the result is very difficult to calculate. The side effects of drugs of the same type are increased, and the interaction between drugs of different types cannot be foreseen at all. An almost everyday example is the mixing of vodka with energy drinks: The feeling of clarity and alertness triggered by the energy drink with at the same time reduced judgment and limited mental abilities, caused by the high percentage alcohol, is an explosive mixture and can lead to accidents, severe failure symptoms and Lead to overdose. Especially since the pleasant taste of the energy drink, which is superimposed on the alcohol, may tempt you to consume larger quantities.

Upper, that stimulate the body and mind are, for example, ecstasy, cocaine, amphetamines such as crystal meth or speed, but also Ritalin, caffeine and ephedrine. A similar effect can also be caused by the substances LSD and psilocybin, which are less dangerous in this regard. These substance groups differ in their effects: Amphetamines usually do not cause visuals (daydream-like imaginations), hallucinations or hallucinations such as LSD or psilocybin, but sometimes a feeling of invulnerability, increased alertness and physical drive. What these substances have in common is the excited or exaggerated activation of either body or mind or both. There is an increased risk of heart attack and circulatory collapse. Of course, this affects people with health problems even more.

Downerthat tend to dampen the body and mind are alcohol, cannabis or opiates, for example heroin or codeine. The main danger of an overdose of these substances is unconsciousness and subsequent blockage of the airways, for example from the tongue, mucus or vomit. The suspension of protective reflexes, such as the cough reflex, can also contribute to this: The cough reflex ensures that vomit is removed from the lungs again. If the consuming person cannot cough up their spit or vomit, there is a risk of suffocation. With some substances, especially opiates, an overdose can lead to a life-threatening decrease in the respiratory rate up to and including respiratory arrest. Then it is necessary to get the respective person to breathe independently again.

Rules for emergency responders

When dealing with a helpless person, the following guidelines apply:

  • Don't put yourself in danger: is the place safe? Be careful in traffic or in a crowd. If broken pieces, needles or the like are lying around, move them to the side beforehand.
  • It is important to stay calm! You are the helper, not the patient.
  • Even if you should know the helpless person, introduce yourself by name, explain what you will do next, and focus on what is necessary. An emergency is not a time to point the blame or speak out about wrongdoing.
  • Don't be afraid to do wrong. Someone needs your help, and doing nothing could cost someone else's life. The law also sees it that way.
  • Find out which substances the person concerned consumed and in what amounts.
  • Call for support if in doubt. Many situations require professional help. If a person is unconscious, has no or hardly any pulse and no longer reacts to strong physical stimuli such as pinching, an emergency doctor must be called. 112 is the free Europe-wide emergency number that can be put through from any telephone, including a cell phone with no credit or one that is locked with a PIN. Describe the symptoms as precisely as possible over the phone. In drug accidents, “help before punishment” applies: Saving people is more important than punishing drug use.

 

For unconscious people

  • Turn the person on their back and check their breathing with the head slightly tilted back.For independently breathing people:
  • Put in a stable lateral position, thereby securing the airways.
  • Make sure there is a supply of fresh air, but prevent cooling or overheating.
  • Do not put anything in your mouth or pour any liquids into it.
  • If the person vomits, doesn't have to do anything about it - what's out can no longer cause damage. Vomit must not remain in the mouth or throat.
  • Thestable side positionis the classic among rescue measures. Everyone who has passed their driving test should at least have heard of it. Even if most learner drivers may tend to sit out this lesson as a chore and quickly forget it, knowing and using the stable side position can save lives even in drug accidents and all types of circulatory collapse. The stable side position is intended to ensure that the unconscious person does not choke on vomit or blood. It is therefore essential to check the victim's oral cavity and remove vomit or mucus and, if necessary, also knocked out teeth.

 

For people who are not breathing:

Put a strong pain stimulus, for example pinching the unconscious arm. Should that have no effect, directly with theChest compressions start, continue this until the person breathes independently again or gives other signs of life such as coughing or targeted movements, then lie in a stable side position. In the case of non-breathing, unconscious people, it is always justified to call an ambulance. As already mentioned above, "help before punishment" always applies in such situations.

 

This is the first of two parts dealing with the issue of emergency drug use. This part is specifically about emergency medical first aid. The second part is about helping people with bad trips, a very agitated state or aggressive behavior.

/ 0 comments / by Maximilian von HeydenKeywords:Downer, drugs, first aid, Henrik Jungaberle, high being, help, Jörg Böckem, emergency help, stable lateral position, upper